Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 29, NWS Charleston, WV

April 14, 2006Harrison County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 14, 2006, 8:01 PM EDT for Harrison County, West Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2006, 8:01 PM EDT (00:01 UTC)
Expired
Apr 14, 2006, 8:45 PM EDT
In force
44 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Harrison County, WV

The radar

The Pittsburgh radar (KPBZ), 141 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 6:27 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1491 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
2.9
Supercell composite
16.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 150001
SVRRLX
WVC033-150045-
/O.NEW.KRLX.SV.W.0029.060415T0001Z-060415T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
801 PM EDT FRI APR 14 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN WEST VIRGINIA

* UNTIL 845 PM EDT

* AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SALEM...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
   CLARKSBURG...
   NUTTER FORT... ANMOORE... STONEWOOD AND  DESPARD...
   BRIDGEPORT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3933 8022 3924 8017 3915 8024 3920 8053
      3921 8052 3922 8057 3922 8056 3924 8054
      3930 8060 3936 8053 3938 8054 3938 8051

$$

15
2 follow-up statements
000 
WWUS51 KRLX 150017
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
817 PM EDT FRI APR 14 2006

WVC033-150045-
/O.CON.KRLX.SV.W.0029.000000T0000Z-060415T0045Z/
HARRISON WV-
817 PM EDT FRI APR 14 2006

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR 
HARRISON COUNTY.

AT 813 PM EDT...THE PUBLIC REPORTED HAIL UP TO GOLF BALL SIZE.  THIS 
STORM WAS LOCATED NEAR CLARKSBURG...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NUTTER
FORT...DESPARD...STONEWOOD...ANMOORE AND BRIDGEPORT

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR KENTUCKY AND SOUTHEAST OHIO. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING FOR
SOUTHEAST OHIO AND WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3933 8022 3924 8017 3915 8024 3920 8053
      3921 8052 3922 8057 3922 8056 3924 8054
      3930 8060 3936 8053 3938 8054 3938 8051

$$

18
000 
WWUS51 KRLX 150042
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
841 PM EDT FRI APR 14 2006

WVC033-150051-
/O.EXP.KRLX.SV.W.0029.000000T0000Z-060415T0045Z/
HARRISON WV-
841 PM EDT FRI APR 14 2006

THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARRISON COUNTY HAS BEEN 
CANCELLED.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OF THE WARNED AREA. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR KENTUCKY AND SOUTHEAST OHIO. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING FOR
SOUTHEAST OHIO AND WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3933 8022 3924 8017 3915 8024 3920 8053
      3921 8052 3922 8057 3922 8056 3924 8054
      3930 8060 3936 8053 3938 8054 3938 8051

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 7:39 PM EDT, 22 minutes earlier.

Area forecast discussion, Apr 14, 7:39 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
739 PM EDT FRI APR 14 2006

.AVIATION...

OBVIOUSLY A BUSY EVENING...WITH SEVERE THUNDERSTORM WATCH IN PLACE
AND STRONG STORMS FIRING ACROSS NORTHERN AND EASTERN WEST
VIRGINIA. HAVE INCLUDED TEMPO TSRA AT ALL TAF SITES THROUGH AT
LEAST 05Z OR SO...AS MORE COMPLEXES ARE FORMING OFF TO THE WEST.
INCLUDED MVFR/IFR WITH THE STORMS. MAY NEED TO EXTEND TSRA LATER
INTO THE NIGHT WITH FUTURE UPDATES. QUIET PERIOD FROM SUNRISE
THROUGH 17Z OR SO WITH BRIEF WINDOW OF VFR CONDITIONS...FOLLOWED
BY THE POSSIBILITY OF MORE STORMS TOMORROW AFTERNOON. THESE MAY BE
MORE SCATTERED IN NATURE...JUST INCLUDED CB FOR NOW.

&&

.PREV DISCUSSION...
 /ISSUED 349 PM EDT FRI APR 14 2006/

SHORT TERM /SATURDAY THROUGH MONDAY MORNING/...

THIS TIME FRAME IS DOMINATED BY A WEAK BOUNDARY MEANDERING SOUTH TO
NORTH THROUGH THE CWA...UNTIL LOW PRESSURE GETS MORE ORGANIZED IN
THE MIDWEST...AND TRAVELS EAST SOUTHEAST ALONG THE BOUNDARY INTO THE
CWA BY 12Z MONDAY MORNING. WITH H85 TEMPS IN THE 12-14C
RANGE...EXPECT WARM DAYS AND NIGHTS TO CONTINUE. SOME SLIGHTLY
COOLER AIR WILL TRY TO INVADE THE NORTH AT TIMES.

BETTER CHANCE OF SHOWERS AND TSTORMS PERHAPS CRW AND SOUTH
SATURDAY...BUT HAVE AT LEAST CHC POPS EVERYWHERE...AS ANY REMNANT
BOUNDARIES FROM DEVELOPMENT FURTHER WEST MAY BE ENOUGH TO GET
SOMETHING GOING...WITH STILL SOME INSTABILITY. LAPSE RATES THOUGH
NOT AS STEEP AS FRIDAY. MODELS THEN HINT AT BOUNDARY MOVING BACK
NORTH SLIGHTLY SUNDAY...AGAIN WITH SHOWER AND TSTORM CHANCES. MORE
HIGHS TRICKY SUNDAY...WITH ENOUGH OF A NORTHERLY COMPONENT TO KEEP
THE NORTH PERHAPS SLIGHTLY COOLER THEN CENTRAL AND SOUTH.

MODELS AND SREF BEGIN TO DIFFER LATE SUNDAY INTO MONDAY MORNING. GFS
KEEPS H5 LOW STRONGER AND CLOSED OFF...AS THE SYSTEM ENTERS THE
CWA...WHERE NAM AND SREF TENDS TO OPEN THE WAVE MORE.
NONETHELESS...THE MORE ORGANIZED SYSTEM SHOULD HAVE A BETTER CHANCE
OF PRODUCING MORE NUMEROUS SHOWERS AND THUNDERSTORMS...WITH COOLER
AIR IN THE MID LEVELS AND BETTER LAPSE RATES LATE SUNDAY EVENING
INTO MONDAY MORNING...ESPECIALLY AFTER HIGHS AGAIN IN THE UPPER 70S
TO LOWER 80S.

LONG TERM /MONDAY THROUGH FRIDAY/...

SYSTEM PULLS OFF TO THE EAST ON MONDAY BRINGING AN END TO THE
PRECIPITATION. SOME MINOR DIFFERENCES EXIST BETWEEN THE NAM AND GFS
FOR MONDAY. GFS HAS BEEN FAIRLY CONSISTENT FROM RUN TO RUN...SO WILL
LEAN TOWARD THE GFS. TUESDAY THEN LOOKS DRY AS HIGH PRESSURE
CONTROLS THE WEATHER. NEXT SYSTEM ON TAP FOR WEDNESDAY AND THURSDAY
AS FRONT ARRIVES FROM THE WEST.

PREV DISCUSSION...
 /ISSUED 150 PM EDT FRI APR 14 2006/

SHORT TERM /THROUGH TONIGHT/...

AREA IS IN BETWEEN CONVECTIVE COMPLEXES AT THIS TIME...WITH LAST
STORMS PUSHING THROUGH NORTHERN MOUNTAINS AT THIS TIME AND COMPLEX
UPSTREAM DEVELOPING INTO WESTERN INDIANA.  SPC HAS UPGRADED SOUTHERN
OHIO INTO A MODERATE RISK OF SEVERE STORMS AND WITH GOOD HEATING AND
STRONG DESTABILIZATION OF THE ATMOSPHERE THIS AFTERNOON OVER THAT
AREA...EXPECT THE COMPLEX TO STRENGTHEN AS IT MOVES INTO SOUTHERN
OHIO.  THE COMPLEX SHOULD MOVE INTO OUR CWA AROUND 00Z OR SO AND
ROLL EAST ACROSS THE AREA.  WILL CARRY LIKELY TO CATEGORICAL POPS
OVERNIGHT WITH THIS COMPLEX.  COULD CERTAINLY SEE SOME SEVERE
WEATHER THIS EVENING AS THE SYSTEM MOVES INTO THE AREA WITH GREAT
INSTABILITY FOR THE COMPLEX TO FEED ON.

TEMPERATURES WILL REMAIN FAIRLY MILD WITH DEWPOINTS IN THE UPPER 50S
TO LOWER 60S...AND STAYED RELATIVELY CLOSE TO MOS GUIDANCE.

AVIATION...

RAIN COOLED AIRMASS FROM MORNING CONVECTION HAS LEFT SOME LOW CLOUDS
ACROSS NORTHERN SITES.  MVFR CEILINGS SHOULD LIFT TO VFR BY 21Z AS
MIXING TAKES PLACE.  OTHERWISE VFR CONDITIONS SHOULD PREVAIL THROUGH
THE AFTERNOON HOURS BEFORE ANOTHER CONVECTIVE COMPLEX DEVELOPS
UPSTREAM OVER OHIO AND SLIDES EAST INTO THE AREA OVERNIGHT.

SHOWERS AND THUNDERSTORMS SHOULD BE NUMEROUS AND WILL LIKELY BRING
CONDITIONS DOWN BRIEFLY AS THE COMPLEX MOVES THROUGH.  HOWEVER WITH
TIMING STILL BEING A BIT UNCERTAIN...GENERALLY KEPT LOW VFR
CONDITIONS.  PRECIPITATION SHOULD MOVE INTO HTS AREA AROUND 00Z AND
THEN CRW AREA AROUND 01Z AND LAST FOR A FEW HOURS.  A COOL STABLE
AIRMASS WILL DEVELOP BEHIND THE COMPLEX AND COULD KEEP LOW CLOUDS
AROUND THROUGH SATURDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

AVIATION...CL
Hazardous weather outlook, Apr 14, 4:52 AM EDT, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
452 AM EDT FRI APR 14 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-150900-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
452 AM EDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING...AS A VERY WARM...MOIST AND UNSTABLE AIR MASS
SETTLES OVER THE AREA. THE HIGHEST POTENTIAL FOR SEVERE WEATHER
WILL BE OVER SOUTHEASTERN OHIO...NORTHEASTERN KENTUCKY...AND
WESTERN WEST VIRGINIA. THE MAIN THREATS WILL BE DAMAGING WIND AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
WEEKEND...MAINLY SUNDAY INTO SUNDAY NIGHT. THE MAIN THREATS WILL
BE DAMAGING WIND AND LARGE HAIL.

WE WILL ALSO BE MONITORING WHERE HEAVY RAINFALL OCCURS...AS FLOOD
WATCHES MAY BE NEEDED WHERE REPEATED EPISODES OF HEAVY RAINFALL
RAISE THREAT FOR SAID RAINFALL BECOMING EXCESSIVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

TRM / 29

In the hours before

Local storm report, Apr 14, 7:41 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
741 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             5 E HAWKS NEST STATE PA 38.12N 81.03W
04/14/2006  E1.75 INCH       FAYETTE            WV   LAW ENFORCEMENT

&&

KMC
Local storm report, Apr 14, 7:42 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
742 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             OCEANA                  37.73N 81.55W
04/14/2006  U0.88 INCH       WYOMING            WV   PUBLIC
            EVENT OCCURRED BETWEEN
            724 PM 04/14/2006 AND 739 PM 04/14/2006

&&
Local storm report, Apr 14, 7:43 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
743 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             CENTER POINT            39.30N 80.77W
04/14/2006  U1.00 INCH       DODDRIDGE          WV   PUBLIC

&&
Local storm report, Apr 14, 7:48 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
748 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             CYCLONE                 37.73N 81.68W
04/14/2006  U0.88 INCH       WYOMING            WV   PUBLIC
            EVENT OCCURRED BETWEEN
            729 PM 04/14/2006 AND 744 PM 04/14/2006

&&
Local storm report, Apr 14, 7:50 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
750 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HAIL             HICO                    38.11N 81.00W
04/14/2006  U1.00 INCH       FAYETTE            WV   PUBLIC
            EVENT OCCURRED BETWEEN
            731 PM 04/14/2006 AND 746 PM 04/14/2006

0747 PM     HAIL             KOPPERSTON              37.75N 81.57W
04/14/2006  U0.75 INCH       WYOMING            WV   PUBLIC
            EVENT OCCURRED BETWEEN
            732 PM 04/14/2006 AND 747 PM 04/14/2006

&&
Local storm report, Apr 14, 7:55 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
755 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             ENTERPRISE              39.42N 80.27W
04/14/2006  U1.00 INCH       HARRISON           WV   PUBLIC
            EVENT OCCURRED BETWEEN
            737 PM 04/14/2006 AND 752 PM 04/14/2006

0752 PM     HAIL             LOST CREEK              39.17N 80.40W
04/14/2006  U1.00 INCH       HARRISON           WV   PUBLIC
            EVENT OCCURRED BETWEEN
            737 PM 04/14/2006 AND 752 PM 04/14/2006

&&

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:25 PM EDTSevere Thunderstorm WarningRLXMason21 min
Apr 14, 10:29 PM EDTSevere Thunderstorm WarningRLXClay, Kanawha31 min
Apr 14, 11:02 PM EDTSevere Thunderstorm WarningRLXJackson, Mason28 min
Apr 15, 12:30 AM EDTSevere Thunderstorm WarningRLXNicholas, Webster30 min
Apr 15, 4:32 PM EDTSevere Thunderstorm WarningRLXWebster28 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.